MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 1ML S/T W/NDL 27X1/2 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 1ML S/T W/NDL 27X1/2 RB; PISTON SYRINGE
Catalog Number 309623
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd syringe 1ml s/t w/ndl 27x1/2 rb had a needle shielding failure.The following information was provided by the initial reporter: rcc received a complaint via email.Safety for needle cover after insertion did not trigger, resulting in needle being exposed and possible safety risk.Cat# of product being complained: bd309659 description of product: syringe tuberculin l/sl st 1ml disp clr scale 200ea/bx 8bx/ca lot or s/n: (b)(6).Additional information provided: please see pictures of the tb syringe needle with no safety.We have taken all of these syringes off the units to ensure employee safety! the needle went right through the plastic top and injured our employee.It is the bd 1 ml tb syringe ¿ slip tip with bd precisionglide needle 27 g x ½ (0.4mm x 13 mm).
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(6) - supplemental mdr - needle shielding failure.Two photos were provided to our quality team for investigation.One photo shows a packaging blister with the syringe and needle assembly in it and other photo shows packaging blister top web.No defects or imperfections were observed.Please note this product is one single use and should not be recapped after use.Based on the investigation and with the photo sample analysis the symptom reported could not be confirmed.Furthermore, a device history record review was completed for provided lot number 4129992.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD SYRINGE 1ML S/T W/NDL 27X1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20485450
Report Number1213809-2024-00734
Device Sequence Number4105556
Product Code FMF
UDI-Device Identifier30382903096597
UDI-Public(01)30382903096597
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309623
Device Lot Number4129992
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer01/28/2025
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown